MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER
Model Number 365712
Medical Device Problem Codes Burst Container or Vessel (1074); Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the client's spouse contacted the home health office to inform them that the catheter had fallen out.The home care nurse attended the client and found the catheter out of the client with only part of the balloon.The balloon appeared to have ruptured and was not complete, which indicated that fragments of the balloon were retained in client's bladder.
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.The evaluation found a balloon sac burst.The sample was evaluated under a microscope and no conditions were found that could be associated with the reported event.The exact cause could not be determined.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿single patient use only.Do not reuse.Do not resterilize.For urological use only.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that the clients spouse contacted the home health office to inform them that the catheter had fallen out.The home care nurse attended the client and found the catheter out of the client with only part of the balloon.The balloon appeared to have ruptured and was not complete, which indicated that fragments of the balloon were retained in client's bladder.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿ "single patient use only.Do not reuse.Do not resterilize.For urological use only.Visually inspect the product for any imperfections or surface deterioration prior to use." correction: concomitant medical products and device evaluated by mfr.
 
Event or Problem Description

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
HYDROGEL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8433023
Report Number1018233-2019-01419
Device Sequence Number13766436
Product Code EZC
UDI-Device Identifier00801741077722
UDI-Public(01)00801741077722
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/01/2021
Device Model Number365712
Device Catalogue Number365712
Device Lot Number6AJ7110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/16/2019
06/25/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/06/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;